# SDR CA160204008

- Difficulty date: February 4, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- System (JASC): 3497 · Navigation System Wiring
- Part: Wire
- Condition: Burned
- Location: Compass
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) AN OVERHEATING CONDITION THAT RESULTED IN FLAME IGNITION, OCCURRED WITHIN THE ELECTRICAL LEAD AND SOCKET ASSY CE2-A26 INSTALLED ON A CIVIL ACFT.  THE LEAD ASSY IS SUPPLIED WITH A RANGE OF MAGNETIC STANDBY COMPASSES INCLUDING TYPE WL1001KCA1 SUPPLIED TO YOUR ORGANISATION.  AN INVESTIGATION AT SIRS HAS IDENTIFIED THAT ELECTRICAL LEADS MFG BETWEEN 3RD QUARTER 2005 AND SEPTEMBER 2012 COULD ALSO HAVE A RISK OF IGNITION.  DURING NORMAL FLIGHT OPERATIONS, IT WAS DETECTED ON 2 DIFFERENT TYPES OF ACFT THAT THE LEAD AND SOCKET ASSEMBLIES FEEDING THE STANDBY COMPASS LIGHTING PRODUCED FUMES, AND IN 1 CASE SMALL FLAMES.  THE ROOT CAUSE OF THIS PHENOMENON IS STILL UNDETERMINED AND TEST DATA ARE STILL MISSING TO CONFIRM OR NOT THE UNSAFE CONDITION.  HOWEVER, INVESTIGATION REVEALED THAT A BATCH OF 216 LEAD ASSEMBLIES MFG IN JULY 2011 CONTAIN BOGUS MATERIAL, WHICH IS CONSIDERED TO BE 1 OF THE MAIN CONTRIBUTORS TO THESE INCIDENTS.  AFTER PERFORMING A DETAILED RESEARCH, THE EQUIPMENT MFG COULD NOT IDENTIFY ALL DELIVERIES CONTAINING DEFECTIVE LEAD ASSEMBLIES.
